CBS is planning to bring back the vast majority of its scripted lineup come fall despite the ongoing production shutdown caused by the coronavirus pandemic.
“We believe and are hopeful that we can go into production at some point this summer and have most if not all of these shows on at some point in the fall,” CBS Entertainment president Kelly Kahl tells Variety. He went on to say that CBS is in contact with “other studios, guilds, unions, medical experts, city, county, and state officials” in order to determine best practices for restarting production as soon as is safely possible.
The move comes after Fox and The CW, the only other broadcasters to announce their fall schedules thus far, are seriously changing up their lineups with acquired series and other stop gaps in the event that full-scale production is unable to resume any time soon.
Kahl did not rule out the possibilty that CBS could adopt a similar approach should the network’s shows fail to restart production in time for fall launches.
“I’m not going to go into specifics but we have a lot of options at our disposal,” he says. “We’re getting pitches everyday on series, specials, acquisitions, and another benefit to this merger with Viacom is we have access to a lot more material should we need it.”
As the lineup currently stands, CBS is largely banking on stability. The lineups on Mondays, Tuesdays, Fridays, and Saturdays remain the same as last season. On Wednesdays, “Amazing Race” returns to the fall, as the network delayed the original May premiere of Season 32 of the series back in April. “SEAL Team” will move to a new time slot at 10 p.m. on the night.
Along with returning series, CBS will air its new Chuck Lorre comedy “B Positive” and “The Equalizer” reboot starring Queen Latifah this fall. “B Positive” will air Thursdays at 8:30 as part of the network’s comedy block on the night, while “The Equalizer” will debut Sundays at 8. “Clarice,” the network’s only other new scripted series order to date for next season, will be held for midseason.
“Big Bang Theory” prequel “Young Sheldon” will lead into “B Positive” on Thursdays, while “The Unicorn” will move back an hour to 9:30.
Along with “Clarice,” other CBS shows held for midseason include scripted drama “SWAT” and the unscripted series “Undercover Boss.” In addition, CBS is planning to broadcast Super Bowl LV on Feb. 7, 2021.
Read the full CBS fall schedule below. All times are ET/PT. N=New series, NTP=New time period.
8:00-8:30 PM THE NEIGHBORHOOD
8:30-9:00 PM BOB ♥ ABISHOLA
9:00-10:00 PM ALL RISE
10:00-11:00 PM BULL
8:00-9:00 PM NCIS
9:00-10:00 PM FBI
10:00-11:00 PM FBI: MOST WANTED
8:00-9:00 PM SURVIVOR
9:00-10:00 PM THE AMAZING RACE (NTP)
10:00-11:00 PM SEAL TEAM (NTP)
8:00-8:30 PM YOUNG SHELDON
8:30-9:00 PM B POSITIVE (N)
9:00-9:30 PM MOM
9:30-10:00 PM THE UNICORN (NTP)
10:00-11:00 PM EVIL
8:00-9:00 PM MACGYVER
9:00-10:00 PM MAGNUM P.I.
10:00-11:00 PM BLUE BLOODS
8:00-9:00 PM CRIMETIME SATURDAY
9:00-10:00 PM CRIMETIME SATURDAY
10:00-11:00 PM 48 HOURS
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM THE EQUALIZER (N)
9:00-10:00 PM NCIS: LOS ANGELES
10:00-11:00 PM NCIS: NEW ORLEANS